MAUDE Adverse Event Report: Cardinal Health, Inc. Monoject; Needle, Hypodermic, Single Lumen

Cardinal Health, Inc. Monoject; Needle, Hypodermic, Single Lumen
Model Number 1188827112
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the physician inserted a 27g 1 1/2" monoject standard hypodermic needle to provide local anesthetic and when the needle was removed, there was no needle on the hub.Additional information received on 05 aug 2026 stated that that the needle was retained in the patient and based on follow up ct scan it was deemed unsafe to remove.On (b)(6) 2026 it was stated that the needle is in the patient's lung parenchyma.The patient has been discharged from the hospital.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.

Brand Name
Monoject
Common Device Name
Needle, Hypodermic, Single Lumen
Manufacturer (Section D)
Cardinal Health, Inc.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
Cardinal Health
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
+1(508)316-3640
MDR Report Key50567869
Report Number1423537-2026-00275
Device Sequence Number18620356
Product Code FMI
UDI-Device Identifier10884521007444
UDI-Public(01)10884521007444(10)25E301
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K854547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number1188827112
Device Catalogue Number1188827112
Device Lot Number25E301
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/19/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/02/2026
Supplement Report FDA Received Date09/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown